Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Dilations of $ V$-bounded stochastic processes indexed by a locally compact group

Author: Kari Ylinen
Journal: Proc. Amer. Math. Soc. 90 (1984), 378-380
MSC: Primary 43A30; Secondary 60G12
MathSciNet review: 728352
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that a stochastic process (i.e., a Hilbert space valued function) indexed by a locally compact group is $ V$-bounded (i.e., weakly harmonizable in an appropriate sense) if, and only if, it can be expressed as an orthogonal projection of a process whose covariance function $ R$ satisfies $ R(s,t) = \rho ({t^{ - 1}}s) + \rho (s{t^{ - 1}})$ for some continuous positive-definite function $ \rho $. The result generalizes a well-known theorem due to H. Niemi, and depends on the noncommutative Grothendieck type inequality of G. Pisier.

References [Enhancements On Off] (What's this?)

  • [1] S. D. Chatterji, Orthogonally scattered dilation of Hilbert space valued set functions, Measure Theory (Proc. Conf. Oberwolfach, 1981), Lecture Notes in Math., vol. 945, Springer-Verlag, Berlin and New York, 1982, pp. 269-281. MR 675292 (84a:46099)
  • [2] S. Goldstein and R. Jajte, Second order fields over $ {W^*}$-algebras, Bull. Acad. Polon. Sci. Sér. Sci. Math. 30 (1982), 255-259. MR 673262 (84k:46048)
  • [3] P. R. Halmos, Normal dilations and extensions of operators, Summa Brasil. Math. 2 (1950), 125-134. MR 0044036 (13:359b)
  • [4] H. Niemi, On stationary dilations and the linear prediction of certain stochastic processes, Soc. Sci. Fenn. Comment. Phys.-Math. 45 (1975), 111-130. MR 0410893 (53:14635)
  • [5] G. Pisier, Grothendieck's theorem for noncommutative $ {C^*}$-algebras, with an appendix on Grothendieck's constants, J. Funct. Anal. 29 (1978), 397-415. MR 512252 (80j:47027)
  • [6] K. Ylinen, Fourier transforms of noncommutative analogues of vector measures and bimeasures with applications to stochastic processes, Ann. Acad. Sci. Fenn. Ser. A I 1 (1975), 355-385. MR 0399755 (53:3597)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A30, 60G12

Retrieve articles in all journals with MSC: 43A30, 60G12

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society